Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 19, 2002, 7:12 AM CST for Denton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2002, 7:12 AM CST (13:12 UTC)
- Expired
- Feb 19, 2002, 8:00 AM CST
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 191312
SVRFTW
TXC121-191400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
711 AM CST TUE FEB 19 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 AM CST
* AT 711 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER ARGYLE...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE AUBREY...BARTONVILLE...
COPPER CANYON...CORINTH...DENTON...DOUBLE OAK...HICKORY CREEK AND
HIGHLAND VILLAGE
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3342 9714 3313 9725 3304 9722 3305 9684
3330 9684 3342 9683What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:50 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 19, 5:50 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CST TUE FEB 19 2002
AVIATION DISCUSSION...
BROKEN LINE OF CONVECTION WILL CONTINUE TO FILL IN AS THE BOUNDARY
ENCOUNTERS WARM DEWPOINTS AND STRONG LOW LEVEL JET AXIS EAST OF I-35.
SEVERE POTENTIAL MAY INCREASE OVER EASTERN ROUTES AS CAP SLOWLY
ERODES AND A FEW STORMS ACCELERATE AHEAD OF THE BOUNDARY. WILL
CONFINE TSTM POTENTIAL FOR METROPLEX AIRPORTS FROM 12-15Z. STRONG
WESTERLY COMPONENT TO WIND WILL PRODUCE CROSSWINDS AT 16Z AND BEYOND.
WILL CONFINE MVFR CIGS TO CONVECTION. OTHERWISE VFR CIGS BECOME SKC
THIS EVENING. ...48...
PUBLIC DISCUSSION...
THE DRYLINE HAS BEGUN PUSHING EAST FASTER OVER THE PAST FEW HOURS AS
A COLD FRONT OVER EASTERN NEW MEXICO SLIDES EAST. A LINE OF
THUNDERSTORMS HAS DEVELOPED AHEAD OF A DRYLINE ALONG THE LOW LEVEL
MOIST TONGUE.
THE THUNDERSTORMS WILL BE MOVING IN A MORE FAVORABLE ENVIRONMENT AS
THEY MOVE EAST TODAY. WILL MENTION SEVERE POTENTIAL FOR CENTRAL AND
EASTERN PORTIONS. THE EASTERN PORTION OF THE CWA WILL HAVE TO BE
MONITORED FOR CAP EROSION AS THE LOWEL JET STRENGTHENS.
AFTER THE LINE OF STORMS MOVES THROUGH THE CWA...WE SHOULD SEE
QUICK DRYING OF THE ATMOSPHERE ON GUSTY WESTERLY WINDS THIS
AFTERNOON. BESIDES A QUICK SYSTEM SKIRTING NORTHEASTERN TEXAS ON
THURSDAY...WE SHOULD SEE DRY CONDITIONS THROUGH NEXT WEEKEND.
30
DFW TU 072/042 068/043 060 30900
ACT TU 074/043 069/044 064 30700
.FWD...WIND ADVISORY CENTRAL AND WEST TODAY.
CAUTION ON AREA LAKES EAST TODAY.In the hours before
Special weather statement, Feb 19, 4:30 AM CST, 2 hours 42 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CST TUE FEB 19 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS AFTERNOON FOR NORTH CENTRAL TEXAS TO THE EAST OF A MONTAGUE...TO WEATHERFORD...TO KILLEEN LINE. THIS INCLUDES THE INTERSTATE 35 CORRIDOR...THE DALLAS FORT WORTH METROPLEX...AND WACO. THE MAIN SEVERE WEATHER THREATS WILL BE FROM DAMAGING WINDS AND HAIL... ALTHOUGH AN ISOLATED TORNADO COULD OCCUR EAST OF INTERSTATE 35 FROM MID MORNING UNTIL EARLY THIS AFTERNOON. EARLY THIS MORNING A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING EASTWARD ACROSS NEW MEXICO. AHEAD OF THIS SYSTEM...GULF MOISTURE WAS SURGING NORTHWARD ACROSS CENTRAL AND EAST TEXAS...HELPING TO DESTABILIZE THE AIR MASS. IN ADDITION STRONG WINDS IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE ARE PROVIDING A FAVORABLE ENVIRONMENT FOR STORM ORGANIZATION. PRESENT INDICATIONS ARE THAT THUNDERSTORMS OVER THE WESTERN PORTIONS OF NORTH TEXAS WILL GRADUALLY INTENSIFY... WITH A FEW STORMS BECOMING SEVERE AFTER SUNRISE. SPOTTER ACTIVATION MAY BECOME NECESSARY BY 7 AM IN THE METROPLEX AND FOR OTHER AREAS ALONG INTERSTATE 35...AND FOR THE EASTERN PORTIONS OF NORTH CENTRAL TEXAS AFTER 9 AM.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.